Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 87, NWS San Angelo, TX

July 13, 2025Schleicher County, Sutton County, Texas

NWS San Angelo, TX issued this flash flood warning at Jul 13, 2025, 2:45 AM CDT for Schleicher County, Sutton County, Texas. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2025, 2:45 AM CDT (07:45 UTC)
Expired
Jul 13, 2025, 12:18 PM CDT
In force
10 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Schleicher County, TX, Sutton County, TX

The radar

The San Angelo radar (KSJT), 75 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.8 hours before the alert went out and 388 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2239 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2239 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:16 AM CDT, 29 minutes earlier. Its key messages:

  • Flood Watch in Effect for West Central Texas mainly along and south of I-20 through 1 PM Sunday.
  • Moderate risk of flooding Concho Valley/Heartland/NW Hill Country/N. Edwards Plateau tonight.
  • Isolated showers and thunderstorms Monday into Wednesday.
Area forecast discussion, Jul 13, 2:16 AM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
216 AM CDT Sun Jul 13 2025

...New SHORT TERM...

.KEY MESSAGES...

- Flood Watch in Effect for West Central Texas mainly along and
  south of I-20 through 1 PM Sunday.

- Moderate risk of flooding Concho Valley/Heartland/NW Hill
  Country/N. Edwards Plateau tonight.

- Isolated showers and thunderstorms Monday into Wednesday.

&&

.SHORT TERM...
(Today and tonight) Issued at 151 AM CDT Sun Jul
13 2025

...Flood watch is in effect mainly along and south of I-20 until
1 PM...

WPC has a moderate risk of excessive rainfall in the Concho
Valley/Heartland/N. Edwards Plateau and NW Hill Country tonight.

At 145 AM CDT, band of thunderstorms with heavy rainfall extended
from east of Abilene to Coleman to San Saba at 145 AM, with
another area of showers and thunderstorms from San Angelo to
Menard, Ft McKavett and Sonora. Precipital water amounts were
high, 1.5 to 2 inches, with the highest values to the east.

Short term models continue to generate showers and thunderstorms
into Sunday morning, particularly from Coleman and Brownwood south
to Brady, Mason and Junction. The HRRR model also builds
convection west toward San Angelo toward daybreak (which already
is seeing storms). By 9 to 10 AM this morning, most of the
rainfall is in Menard/Mason/Kimble counties, which moves south of
West Central Texas by 1 PM, ending most of the heavy rainfall
threat. 1 to 3 inches of rainfall possible, with local amounts of
5 to 8 inches.

This afternoon heating, and could produce a quick 1/2 inch of
rainfall, but flood threat is significantly diminished. A few
showers may still possible overnight.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 132 AM CDT Sun Jul 13 2025

Upper ridging and subsidence will gradually build in from the west
this week, but West Central Texas will still be in a weak trough
aloft. Isolated thunderstorms will be possible Monday into
Wednesday. As the atmosphere will be slightly tropical, there
could be locally heavy downpours, but no organized flooding
likely. Mainly dry conditions expected by Thursday. High
Temperatures warm up into the lower to mid 90s will still be in a
weak trough aloft. Isolated thunderstorms will be possible Monday
into Wednesday. As the atmosphere will be slightly tropical,
there could be locally heavy downpours, but no organized flooding
likely. Mainly dry conditions expected by Thursday. High
Temperatures warm up into the lower to mid 90s

&&

.AVIATION...
(06Z TAFS)
Issued at 1221 AM CDT Sun Jul 13 2025

Showers/thunderstorms will be affecting terminals except KABI into
mid morning Sunday. Brief IFR visibilities in heavy rainfall
possible, particularly at KBBD and KJCT. MVFR ceiling return
overnight, lifting to VFR mid/late morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     87  71  89  73 /  40  20  40  10
San Angelo  86  69  88  71 /  60  30  40  10
Junction    83  69  88  70 /  70  40  30  10
Brownwood   84  69  88  71 /  60  30  30  10
Sweetwater  89  69  90  72 /  30  20  40  10
Ozona       86  68  87  70 /  50  40  40  20
Brady       81  69  86  70 /  70  40  30  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 PM CDT this afternoon for Brown-Callahan-
Coke-Coleman-Concho-Crockett-Irion-Kimble-Mason-McCulloch-Menard-
Nolan-Runnels-San Saba-Schleicher-Shackelford-Sterling-Sutton-
Taylor-Tom Green.

&&

SHORT TERM...04
LONG TERM....04
AVIATION...04

In the hours before

Special weather statement, Jul 12, 11:37 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1137 PM CDT Sat Jul 12 2025

TXZ072-130500-
Tom Green TX-
1137 PM CDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TOM GREEN COUNTY
THROUGH MIDNIGHT CDT...

At 1136 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Wall, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Vancourt and Wall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3111 10014 3112 10039 3138 10042 3141 10011
TIME...MOT...LOC 0436Z 172DEG 17KT 3123 10029

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

PO

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 11:37 PM CDTSpecial Weather StatementSJTTom Green23 min
Jul 13, 12:25 AM CDTAreal Flood AdvisorySJTSchleicher3 hr
Jul 13, 12:38 AM CDTFlash Flood WarningSJTSan Saba112 min
Jul 13, 12:42 AM CDTAreal Flood AdvisorySJTMenard, Schleicher2 hr
Jul 13, 1:11 AM CDTFlash Flood Warning Considerable damage threatSJTSchleicher10 hr
Jul 13, 1:46 AM CDTAreal Flood AdvisorySJTTom Green3 hr
Jul 13, 2:17 AM CDTAreal Flood AdvisorySJTSutton118 min
Jul 13, 2:25 AM CDTFlash Flood Warning Considerable damage threatSJTSan Saba10 hr
Jul 13, 2:54 AM CDTAreal Flood AdvisorySJTCallahan111 min
Jul 13, 3:21 AM CDTSpecial Weather StatementSJTSutton24 min
Jul 13, 3:35 AM CDTFlash Flood Warning Considerable damage threatSJTSchleicher7 hr
Jul 13, 3:54 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatSJTSan Saba3 hr
Jul 13, 4:07 AM CDTAreal Flood AdvisorySJTKimble, McCulloch, Mason, Menard113 min
Jul 13, 4:24 AM CDTAreal Flood WarningSJTSchleicher, Sutton44 min
Jul 13, 4:30 AM CDTFlash Flood Warning Considerable damage threatSJTSchleicher, Sutton5 hr
Jul 13, 4:40 AM CDTRiver Flood WarningSJTSan Saba57 hr
Jul 13, 5:04 AM CDTFlash Flood Warning Considerable damage threatSJTKimble, McCulloch, Mason, Menard4 hr
Jul 13, 6:32 AM CDTAreal Flood AdvisorySJTTom Green3 hr
Jul 13, 6:42 AM CDTAreal Flood AdvisorySJTKimble, Mason44 min
Jul 13, 7:14 AM CDTAreal Flood AdvisorySJTIrion, Tom Green3 hr
Jul 13, 7:26 AM CDTFlash Flood Warning Considerable damage threatSJTKimble, Mason5 hr
Jul 13, 7:40 AM CDTFlash Flood Warning Considerable damage threatSJTKimble, Sutton6 hr
Jul 13, 8:04 AM CDTFlash Flood Warning Considerable damage threatSJTMenard4 hr
Jul 13, 8:09 AM CDTRiver Flood WarningSJTMenard16 hr
Jul 13, 8:10 AM CDTRiver Flood WarningSJTKimble18 hr
Jul 13, 8:17 AM CDTFlash Flood Warning Considerable damage threatSJTCrockett, Schleicher3 hr
Jul 13, 8:34 AM CDTAreal Flood AdvisorySJTCrockett3 hr
Jul 13, 9:05 AM CDTFlash Flood Warning Considerable damage threatSJTKimble, McCulloch, Mason, Menard2 hr
Jul 13, 9:10 AM CDTFlash Flood Warning Considerable damage threatSJTCrockett, Schleicher, Sutton4 hr
Jul 13, 10:44 AM CDTAreal Flood WarningSJTCrockett, Schleicher3 hr
Jul 13, 11:26 AM CDTAreal Flood WarningSJTCrockett, Schleicher3 hr
Jul 13, 11:31 AM CDTAreal Flood WarningSJTKimble, McCulloch, Mason, Menard5 hr
Jul 13, 12:18 PM CDTAreal Flood WarningSJTSchleicher, Sutton5 hr
Jul 13, 12:28 PM CDTAreal Flood WarningSJTKimble, Mason2 hr
Jul 13, 12:43 PM CDTAreal Flood WarningSJTSan Saba5 hr
Jul 13, 1:37 PM CDTAreal Flood WarningSJTCrockett, Schleicher, Sutton3 hr
Jul 13, 2:02 PM CDTAreal Flood WarningSJTKimble, Sutton3 hr
Jul 13, 2:38 PM CDTRiver Flood WarningSJTLampasas, San Saba23 hr
Jul 13, 2:39 PM CDTRiver Flood WarningSJTMcCulloch10 hr
Jul 13, 2:40 PM CDTRiver Flood WarningSJTMason23 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.